MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF33, 11X100 KII Z-THR FIOS, 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF33, 11X100 KII Z-THR FIOS, 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: ruptured ectopic.Event description: the tip of a trochar shattered tonight during insertion leaving multiple plastic fragments in the umbilical wound.We think we have retrieved them all but these do not show up on xray.I was doing a ruptured ectopic tonight with my registrar and she had difficulty inserting the 10mm trochar through the umbilicus using the correct technique so we converted to verees and 5mm trochar.When we took the 10 again for suprapubic entry again we had difficulty and on removal noticed the introducer had shattered.We had not entered the abdomen suprapubically so checked and there were no fragments there.We changed trochar and inserted this without difficulty.At the end of the case we reassessed the umbilical wound and removed several plastic fragments.We had checked with xray but the trochar does not show up so we did not perform an intra-op xray.Additional information received from applied medical representative via email 05jun24: updated lot number.It was not a robotic case.At this point in time the applied medical representative was unable to retrieve further information regarding patient related, status, whether it was obturator or cannula tip that shattered and how the trocar was inserted.He will continue to reach out to the consultant.Additional information received from applied medical representative via email 07jun24: the incident happened on monday 3rd june around 2024.The 10 (11mm) trocar was inserted through a 11mm infraumbilical incision as direct entry with a 5mm zero laparoscope.It was rotated as a corkscrew technique by my registrar.I did suggest she tried a forward and backward twist technique that i use instead.However we could see if was not advancing through the abdo wall so abandoned and moved to verres and 5mm trocar which was fine.We did not notice the tip was shattered at this stage when handed back to scrub nurse.We then took it back to do a suprapubic port and again noticed poor penetration.When we removed it we noticed the fractured tip.The sleeve was intact but the tip of the trocar has disintegrated.We inspected the suprapubic wound and found no parts.We changed to new 11mm trocar which was fine with easy twisting entry.At the end we inspected the umbilical wound and removed several plastic fragments.Approx 1cm from the end of the trocar tip was missing.We removed all that we could feel or see.Some of these were the size of a grain of sugar.I have apologised to the patient and made her aware of the risk of foreign body within these 2 wounds and to report any concerns.She has recovered well and this point and has been discharged.Intervention: trochar replaced and fragments removed.Patient status: patient recovered well and has been discharged.
 
Event or Problem Description
Procedure performed: ruptured ectopic.Event description: the tip of a trochar shattered tonight during insertion leaving multiple plastic fragments in the umbilical wound.We think we have retrieved them all but these do not show up on xray.I was doing a ruptured ectopic tonight with my registrar and she had difficulty inserting the 10mm trochar through the umbilicus using the correct technique so we converted to verees and 5mm trochar.When we took the 10 again for suprapubic entry again we had difficulty and on removal noticed the introducer had shattered.We had not entered the abdomen suprapubically so checked and there were no fragments there.We changed trochar and inserted this without difficulty.At the end of the case we reassessed the umbilical wound and removed several plastic fragments.We had checked with xray but the trochar does not show up so we did not perform an intra-op xray.Additional information received from applied medical representative via email 05jun24: updated lot number.It was not a robotic case.At this point in time the applied medical representative was unable to retrieve further information regarding patient related, status, whether it was obturator or cannula tip that shattered and how the trocar was inserted.He will continue to reach out to the consultant.Additional information received from applied medical representative via email 07jun24: the incident happened on monday (b)(6) around 2024.The 10 (11mm) trocar was inserted through a 11mm infraumbilical incision as direct entry with a 5mm zero laparoscope.It was rotated as a corkscrew technique by my registrar.I did suggest she tried a forward and backward twist technique that i use instead.However we could see if was not advancing through the abdo wall so abandoned and moved to verres and 5mm trocar which was fine.We did not notice the tip was shattered at this stage when handed back to scrub nurse.We then took it back to do a suprapubic port and again noticed poor penetration.When we removed it we noticed the fractured tip.The sleeve was intact but the tip of the trocar has disintegrated.We inspected the suprapubic wound and found no parts.We changed to new 11mm trocar which was fine with easy twisting entry.At the end we inspected the umbilical wound and removed several plastic fragments.Approx 1cm from the end of the trocar tip was missing.We removed all that we could feel or see.Some of these were the size of a grain of sugar.I have apologised to the patient and made her aware of the risk of foreign body within these 2 wounds and to report any concerns.She has recovered well and this point and has been discharged.Intervention: trochar replaced and fragments removed.Patient status: patient recovered well and has been discharged.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with (b)(4) pieces of the obturator tip.Visual inspection confirmed the complainant¿s experience of a fractured obturator tip.Based on the condition of the returned unit, it is possible that the fractured cannula was caused by material abnormality.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.

Brand Name
CTF33, 11X100 KII Z-THR FIOS, 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19563806
Report Number2027111-2024-00697
Device Sequence Number6306281
Product Code GCJ
UDI-Device Identifier00607915124212
UDI-Public(01)00607915124212(17)270110(30)01(10)1513370
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF33
Device Catalogue Number101476488
Device Lot Number1513370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VEREES AND 5MM TROCHAR
Patient SexUnknown